Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Killionaire

Accutane And Increased Androgenic Hair

Recommended Posts

Let me start off by saying taking Accutane has been my biggest regret thus far in my short 23 years. I was on a progressively elevated dose when I was about 14.5 for 8 months, reaching a cap of 80mg per day weighing in at about 63 kg for the last couple months. Unfortunately I didn't have any side effects until after I had come off the course. I'm done feeling sorry for myself and passing blame, and now I'm just trying to understand what the drug has done to me on a hormonal level so I can take measures to correct it. Some of my ailments I would attribute to Accutane are:

- Sudden growth arrest (5'6 and shorter than all relatives, including mother, female cousins, aunts and grandmother)

- Constant degenerative disc back pain causing adult onset scoliosis

- Vision problems (extreme eye floaters and light sensitivity)

- Decreased short term memory and cognitive function

- Hair loss and androgenic hair growth

- Reduced penile sensitivity

- General fatigue and malaise

What I do understand is Accutane is known to cause a stir with several hormones including DHT, IGF-1 and 5-AR. Being that us acne sufferers generally have a hormone imbalance to begin with, this I imagine would only cause a greater imbalance. I felt like I aged drastically as soon as I finished the course. My hair started thinning and receding at a slow, MPB like pace. I had a great hairline and strong hair my whole life and it seemed to change quite rapidly after treatment at the age of 15. At the same time, I started sprouting a lot of thick, dark body hair, particularly on the chest and back, and it has continued to spread over the years to where nearly all of the middle and top of my back as well as back and sides of upper arm are covered in dark hair. I understand this is somewhat common for males who've reached adulthood, but I feel the onset of growth was extremely sudden and early, plus I come from a Caucasian lineage of very little body hair on both sides (father had very fine leg and arm hair, and that's about it, moms side has MPB, but no body hair). I've done research into Isotretinoin causing excessive androgenic hair and have only found females mentioning it, maybe because it's overlooked in men.

So my question is, has anyone else noticed an increase in dark androgenic hair after an accutane course? I personally don't care that much in the hair itself, but that there has been an obvious change in hormone levels that could be causing other problems. Could the drop in DHT levels during treatment have caused a sudden surge of DHT as soon as the course ended resulting in MPB and androgenic hair growth? Or is this a sign of telomerase shortening causing extreme premature aging? Thanks for any and all insight

Share this post


Link to post
Share on other sites

Yes. My facial hair grows high up on my face now, and even on the outside of my nose.

No idea why.

I normally just shave every few days.

Definitely not something that should happen.

Also, the texture is very thick, though it's hard to say if this is how it's supposed to be, as my Dad has a tough beard.

But it always feels uncomfortable to shave and I end up with cuts/rashes which never was a problem.

Oh, and I'm very hairy too, though it's odd... My Stomach and chest hair (and beard) grows in patchy.

The patchy parts do have hair, but it's like as soon as it breaks through the skin - It just stopps growing and remains as stubble.

Very strange.

Share this post


Link to post
Share on other sites

I just finished my course today

I'll let you know if I start producing hair in areas I didn't before.

I was unaware that isoretinoin caused hormonal changes in the body, mainly because I thought the mechanism of accutane was unknown.

Share this post


Link to post
Share on other sites

Well I know its not good to take that young. I know when I was young my parents refused to let my brother and I take accutane. He waited till he was 17 and I am now 26 and just started accutane monday. But I do remember my parents telling us it alters your dna blah blah...lol. My dermatologist told me hispanics and blacks have higher testosterone levels and once in a while they get a caucasion. I recommend you be seen by an endocrinologist because your concerns need more medical expertise and lab work to address your primary issues. I am sorry you had a bad outcome. I decided to finally do treatment after getting off birth control after 8yrs and developing severe acne in may. Definitely hormonal imbalance acne lol. But my brother will be 29 in jan. and to this day he is clear, after taking accutane for almost a year. I guess everyone is different. Good luck with everything and your health :-)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×